PayPal and Amazon checkouts available.
800-486-1237

Tinnitus Library

Ask Barry - July 2003

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President Barry Keate will select the most representative questions each month publication. Regardless all questions will receive a personal reply from Barry.

ASK BARRY Tinnitus expert, Barry Keate, answers your questions about Tinnitus Send your question to:  Ask Barry

Get answers right now to your questions on tinnitus

Search our Tinnitus Library Center or FAQs

Hello Barry

I am a 37 year old female and I have a question for you. Last year I was diagnosed with Meniere's disease and I was wondering if there have been any studies done on the onset of PMS and the feeling of fullness in the ear as well as increased ringing. I have began noticing some significant changes due to hormonal changes every month.

Thank you

Yvette Allen

Hello Yvette;

Thank you for your question. I'm not aware of any specific studies done on PMS and Meniere's but there's quite a bit of info about PMS and tinnitus. And yes, PMS does seem to affect tinnitus levels.

I wrote an article about Meniere's disease in the November 2002 issue VIEW HERE. This may also be of some help to you.

Arches Tinnitus Relief Formula™ is very helpful for Meniere's and, as you'll see in the first article, Pharmaceutical Ginkgo biloba in combination with Hormone Replacement Therapy (HRT) was shown to be more effective than simply HRT for the treatment of PMS.

I hope this is helpful information for you. Thanks again for your question.

Wishing you quiet times,

Barry Keate

Hi Barry,

Is there any truth that penicillin injections in the past, say 1980 could have a side effect of tinnitus and hearing loss. I have had tinnitus since then and my hearing has been diminished. The tinnitus is so loud at times I hear nothing. I have accepted it and have been living with this condition since 1980. How excited I was to find that there is a possibility to reduce the noise. I wish there was a cure but any help to improve my hearing is a blessing. Many see you as being slow or dumb because it takes longer to process .Thanks for your efforts.

Sincerely

Jannette.

Hello Janette;

Thanks for your question. It was a tough one and I wanted to make sure I sent an accurate response. I believe penicillin can cause tinnitus, even delayed for long periods. I have found references that the original formula of penicillin almost always caused tinnitus when used consistently over time. Newer formulations do not cause tinnitus as frequently but the side effect is mentioned in the literature. Penicillin is also noted as being ototoxic, meaning it is toxic to the ear.

Some problems exist with clinical studies such as the ones I found. They list tinnitus as a possible side effect but none of the studies follow patients for 10 or 20 years, so they don’t know how frequently a delayed onset tinnitus may occur. This may be a very under-reported side effect of early penicillin use.

I’ve often wondered about this myself as I was in the post WWII generation who were given penicillin for every cold or cough that came along. I eventually developed a severe allergy to the drug and can’t take it any more. I wonder if over-use of penicillin is one of the causes of the tinnitus I developed.

If so, then it’s notable that Arches Tinnitus Relief Formula is helpful for this condition as my tinnitus has been reduced by at least 2/3 using it.

Wishing you quiet times,

Barry Keate